Texas, 2010Flash Flood in Texas, July 29, 2010
July 29, 2010 · NWS EPZ · 1 event in 1 county or zone
A moist environment was in place on west side of upper ridge with a weak disturbance moving across southern New Mexico allowing for heavy rain producing thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist environment was in place on west side of upper ridge with a weak disturbance moving across southern New Mexico allowing for heavy rain producing thunderstorms to develop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 29, 12:09 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 12:09 PM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
109 PM MDT THU JUL 29 2010
.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS THROUGH SATURDAY WHILE AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE REGION. THIS WEATHER PATTERN WILL PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS THE AREA WITH LOCALLY HEAVY RAINS POSSIBLE.
HIGH PRESSURE ALOFT WILL BRING WARM MOSTLY DRY WEATHER NEXT WEEK.
&&
.DISCUSSION...
VERY MOIST AND UNSTABLE AIR MASS COVERS THE SOUTHWEST INCLUDING
SOUTHERN NEW MEXICO AND WESTERN TEXAS WITH PRECIPITABLE WATER
AMOUNTS NEAR 1.5 INCHES AND CAPES FROM 1000 TO 2000 J/KG. SLOW
MOVING INVERTED TROUGH IS CURRENTLY APPROACHING THE RIO GRANDE
VALLEY WITH SOME EVIDENCE OF A CLOSED CIRCULATION NEAR LAS CRUCES.
ABUNDANT MOISTURE...MODERATE INSTABILITY AND LITTLE CONVECTIVE
INHIBITION ALL INDICATE WIDESPREAD CONVECTION THROUGH THIS EVENING.
WEAK FLOW ALOFT AND SLOW MOVEMENT OF LIFTING MECHANISM SUGGEST
PRIMARY THREAT WILL BE LOCALLY HEAVY RAINS AND FLASH FLOODING AS
WARM CLOUD PROCESSES SHOULD DOMINATE.
UPPER WAVE/VORTICITY CENTER SHOULD MOVE ACROSS CENTRAL AND WESTERN
PORTIONS OF THE CWA ON FRIDAY SUSTAINING HEAVY RAIN THREAT
ESPECIALLY WEST OF THE RIO GRANDE. HOWEVER PRESENCE OF WELL
DEFINED THERMAL HEAT LOW OVER WESTERN ARIZONA AND HIGH PRESSURE
ACROSS THE PLAINS AND EASTERN TEXAS WILL INDUCE DEEP SOUTH TO
SOUTHEAST FLOW ACROSS THE ENTIRE CWA WITH CONTINUED INFLOW OF MOIST
UNSTABLE AIR. THIS WILL SUSTAIN THREAT OF CONVECTION WITH LOCALLY
HEAVY RAINS EVEN OVER EASTERN LOCATIONS. MODELS ALSO SHOW
POSSIBLE VORT AXIS ROTATING NORTH INTO THE CWA FROM MEXICO ON
SATURDAY. THESE FACTORS SUGGEST THE THREAT OF DEEP CONVECTION WITH
LOCALLY HEAVY RAINS MAY PERSIST INTO SATURDAY.
SUNDAY AND BEYOND...STRONG UPPER RIDGE WILL EXPAND WESTWARD ACROSS
THE CWA WITH DEEPER MOISTURE AND EMBEDDED DISTURBANCES BEING
SHUNTED SOUTH AND WEST OF THE CWA. THIS COMBINED WITH
WARMING/SUBSIDENCE ALOFT SHOULD BRING WARMER DRIER WEATHER NEXT
WEEK.
&&
.AVIATION...VALID 30/00Z-31/00Z
SCATTERED TO WIDESPREAD TSRA CAN BE EXPECTED OVER MOST OF THE CWA
AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NMEX CONTINUES
TO GRADUALLY MOVE WESTWARD. BASIC SKY CONDITIONS AGL: SCT-BKN040-060
100-140 AND BKN TO OVC 200-250. SCT MVFR/IFR CONDS IN TSRA WITH
CONDS NR STORMS: VRB25G35KT 3SM +TSRA BKN030CB OVC080. SVR TURBC
WITHIN 10 MI OF CB.
&&
.FIRE WEATHER...
AN UPPER LOW PRESSURE SYSTEM ALOFT OVER SOUTHEAST NEW MEXICO IS
FORECAST TO MOVE ACROSS THE BORDERLAND TODAY AND FRIDAY. THIS SYSTEM
CONTAINS ABUNDANT SUBTROPICAL MOISTURE AND IS MOVING INTO AN
UNSTABLE AIR MASS WHICH WILL RESULT IN A PERIOD OF UNSETTLED WEATHER
WITH INCREASED STORM CHANCES FOR ALL OF THE FIRE WX ZONES TODAY AND
FRIDAY AND POSSIBLY LINGERING INTO SATURDAY. LOCAL AREAS OF HEAVY
RAINFALL ARE AGAIN POSSIBLE.LATE IN THE WEEKEND HIGH PRESSURE WILL
BUILD INTO THE REGION PUSHING THE MONSOONAL MOISTURE PLUME WEST INTO
ARIZONA. A DEGREASE IN DAILY STORM CHANCES AND AN INCREASE IN
AFTERNOON TEMPERATURES IS EXPECTED FOR NEXT WEEK. THE MIN RH FIELD
WILL GENERALLY RUN IN THE 40% TO 45% IN THE DESERTS AND NEAR 48%
IN THE GILA WILDERNESS AND NEAR 70% IN THE SOUTHERN SACRAMENTO
MOUNTAINS. THE HAINES INDEX WILL REMAIN IN THE 2 TO 3 CATEGORY OVER
ALL AREAS TODAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 71 89 71 92 73 / 50 40 30 30 20
SIERRA BLANCA TX 64 84 65 87 66 / 40 40 30 30 20
LAS CRUCES 68 88 69 91 70 / 50 40 30 30 20
ALAMOGORDO 65 88 65 92 67 / 40 40 30 30 20
CLOUDCROFT 51 66 51 69 52 / 40 40 30 30 20
TRUTH OR CONSEQUENCES 64 87 65 90 66 / 50 40 40 40 30
SILVER CITY 58 78 60 81 60 / 60 50 50 50 40
DEMING 65 87 66 90 67 / 50 50 40 40 30
LORDSBURG 64 87 66 90 66 / 60 50 50 40 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05 ROGASH/20 NOVLAN
Hazardous weather outlook, Jul 29, 10:10 AM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1110 AM MDT THU JUL 29 2010
NMZ022>025-030>032-TXZ055-056-301700-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1110 AM MDT THU JUL 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST THIS
AFTERNOON AND TONIGHT. A FEW STORMS WILL PRODUCE VERY HEAVY
RAINFALLS WITH OVER 2 INCHES OF RAIN FALLING OVER ISOLATED
LOCATIONS. THUS FLASH FLOODING IS POSSIBLE. ISOLATED STORMS MAY ALSO
PRODUCE STRONG GUSTS TO 50 MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FRIDAY
AND SATURDAY DUE TO A COMBINATION OF ABUNDANT LOW LEVEL MOISTURE AND
A WEATHER DISTURBANCE OVER THE AREA. PRIMARY THREAT WILL BE LOCALLY
HEAVY RAINS AND FLASH FLOODING. ISOLATED STORMS MAY ALSO PRODUCE
STRONG WIND GUSTS TO 50 MPH AND HAIL.
PRECIPITATION WILL DECREASE NEXT WEEK WITH GENERALLY JUST A SLIGHT
CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH SATURDAY...ESPECIALLY
TO MONITOR FOR FLASH FLOODING.
ROGASH
Flash Flood, Hudspeth
- When
- July 29, 4:13 PM MST to 5:00 PM MST
- Where
- Hudspeth County, 1.15 mi WSW of Ft Hancock to 2.38 mi WSW of Mc Nary
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.291, -105.866
Flooding was reported along back roads and canals in Fort Hancock.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Mississippi, July 29 to 31, 20101 death · 22 events
- Heat in Tennessee, July 29 to 31, 20101 death · 20 events
- Heat in Illinois, July 29, 20101 death · 1 event
- Hail and Damaging Wind in South Dakota, July 29, 2010$1.6 million · 2.5 in hail · 6 events
- Hail and Damaging Winds in South Dakota, July 29, 2010$1.5 million · 1 in hail · 3 events
- Tornado and Dust Storm in Arizona, July 29, 20101 injured · $64,000 · EF1 · 10 events
- Hail and Damaging Winds in North Carolina, July 29, 2010$303,000 · 1 in hail · 7 events
- Hail and Damaging Winds in North Dakota, July 29, 2010$178,000 · 2.5 in hail · 17 events
- Flash Flooding and Heavy Rain in South Dakota, July 29 to 30, 2010$250,000 · 6 events
- Hail and Damaging Winds in Virginia, July 29, 2010$60,000 · 1 in hail · 28 events
- Lightning Strikes in Florida, July 29, 20101 injured · $45,000 · 3 events
- Damaging Winds in Tennessee, July 29 to 31, 2010$60,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252727.